Adolescents Using Acetaminophen (in Tylenol) Have Increased Risk of Asthma

logo1267406_md

Research to be published in the American J of Respiratory and Critical Care Medicine and identified in Science Daily concluded that the use of acetamineophen even on a monthly basis will more than double the risk of asthma, and yearly use may increase the risk by 50% when compared to those who do not use it among 13 to 14 years old adolescents.

Two written and a video questionaire were administered to over 300,000 thirteen and fourteen year adolescents in 113 centers throughout 15 countries. They were asked to quantify their use of acetamineophen as none, medium or high depending upon using none, using once a year, or at least once in the past month. They were also asked to identify their asthma and eczema symptoms. Results show that the risk of asthma and eczema for medium users was 43% higher than non-users and for high users was 251 times the risk of non-users. In addition, the risk of rhinoconjunctivitis was 38% higher for medium users and 2.39 times higher for high users. The risk for eczema were 31 percent and 99 percent respectively. Another study to be published in the American J of Respiratory and Critical Care medicine showed similar associations. Further studies are needed to confirm this association.

Tags: , , ,

Comments are closed.